Finiteness of Ergodic Unitarily Invariant Measures on Spaces of Infinite Matrices  [ Une mesure sur l’espace des matrices infinies, invariante par l’action du groupe unitaire, doit être finie ]
Annales de l'Institut Fourier, Tome 64 (2014) no. 3, p. 893-907
Le résultat principal de cet article, Théorème 1.3, affirme que si une mesure borélienne sur l’espace des matrices hermitiennes infinies, invariante et ergodique par l’action du groupe unitaire infini admet, en plus, des projections sur l’espace quotient des matrices finies, alors la mesure est elle-même finie. Un résultat similaire, Théorème 1.1, est obtenu pour les mesures invariantes par l’action du groupe unitaire sur l’espace de toutes les matrices complexes infinies. Ces résultats impliquent que toutes les composantes ergodiques des mesures infinies de Hua-Pickrell introduites par Borodin et Olshanski doivent être finies.L’argument se base sur l’approche d’Olshanski et Vershik. On démontre d’abord que la mesure ergodique doit être finie si la suite des mesures orbitales d’un point générique est précompacte. Le deuxième pas qui conclut la preuve est la vérification de la précompacité des suites des mesures orbitales.
The main result of this note, Theorem 1.3, is the following: a Borel measure on the space of infinite Hermitian matrices, that is invariant and ergodic under the action of the infinite unitary group and that admits well-defined projections onto the quotient space of “corners" of finite size, must be finite. A similar result, Theorem 1.1, is also established for unitarily invariant measures on the space of all infinite complex matrices. These results imply that the infinite Hua-Pickrell measures of Borodin and Olshanski have finite ergodic components.The proof is based on the approach of Olshanski and Vershik. First, it is shown that if the sequence of orbital measures assigned to almost every point is weakly precompact, then our ergodic measure must indeed be finite. The second step, which completes the proof, shows that if a unitarily-invariant measure admits well-defined projections onto the quotient space of finite corners, then for almost every point the corresponding sequence of orbital measures is indeed weakly precompact.
DOI : https://doi.org/10.5802/aif.2867
Classification:  37A15,  37A25,  28D15,  22E66
Mots clés: Groupes de Lie de dimension infinie, classification des mesures ergodiques, mesures de Hua-Pickrell, mesures orbitales, compacité étroite.
@article{AIF_2014__64_3_893_0,
     author = {Bufetov, Alexander I.},
     title = {Finiteness of Ergodic Unitarily Invariant Measures on Spaces of Infinite Matrices},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {3},
     year = {2014},
     pages = {893-907},
     doi = {10.5802/aif.2867},
     mrnumber = {3330157},
     zbl = {06387294},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2014__64_3_893_0}
}
Bufetov, Alexander  I. Finiteness of Ergodic Unitarily Invariant Measures on Spaces of Infinite Matrices. Annales de l'Institut Fourier, Tome 64 (2014) no. 3, pp. 893-907. doi : 10.5802/aif.2867. https://www.numdam.org/item/AIF_2014__64_3_893_0/

[1] Bogachev, Vladimir I. Measure theory, Springer-Verlag, Berlin Tome II (2007) | MR 2267655 | Zbl 1120.28001

[2] Borodin, Alexei; Olshanski, Grigori Infinite random matrices and ergodic measures, Comm. Math. Phys., Tome 223 (2001) no. 1, pp. 87-123 | MR 1860761 | Zbl 0987.60020

[3] Bufetov, Alexander I. Ergodic decomposition for measures quasi-invariant under Borel actions of inductively compact groups, Sbornik Mathematics, Tome 205 (2014) no. 2, pp. 39-71 | MR 3204667

[4] Olshanski, Grigori Unitary representations of infinite-dimensional classical groups (Russian) (D.Sci Thesis, Institute of Geography of the Russian Academy of Sciences; online at http://www.iitp.ru/upload/userpage/52/Olshanski_thesis.pdf)

[5] Olshanski, Grigori; Vershik, A.M.; Zhelobenko, D. P. Unitary representations of infinite-dimensional pairs (G,K) and the formalism of R. Howe, Representation of Lie Groups and Related Topics, Gordon and Breach (Advanced Studies in Contemporary Mathematics) Tome 7 (1990), pp. 165-189 (online at http://www.iitp.ru/upload/userpage/52/HoweForm.pdf) | MR 1104279 | Zbl 0724.22020

[6] Olshanski, Grigori; Vershik, Anatoli Ergodic unitarily invariant measures on the space of infinite Hermitian matrices, Contemporary mathematical physics, Amer. Math. Soc., Providence, RI (Amer. Math. Soc. Transl. Ser. 2) Tome 175 (1999), pp. 137-175 | MR 1402920 | Zbl 0853.22016

[7] Pickrell, Doug Measures on infinite-dimensional Grassmann manifolds, J. Funct. Anal., Tome 70 (1987), pp. 323-356 | MR 874060 | Zbl 0621.28008

[8] Pickrell, Doug Mackey analysis of infinite classical motion groups, Pacific J. Math., Tome 150 (1991) no. 1, pp. 139-166 | MR 1120717 | Zbl 0739.22016

[9] Rabaoui, Marouane A Bochner type theorem for inductive limits of Gelfand pairs, Ann. Inst. Fourier (Grenoble), Tome 58 (2008) no. 5, pp. 1551-1573 | Numdam | MR 2445827 | Zbl 1154.22015

[10] Rabaoui, Marouane Asymptotic harmonic analysis on the space of square complex matrices, J. Lie Theory, Tome 18 (2008) no. 3, pp. 645-670 | MR 2493060 | Zbl 1167.22008

[11] Vershik, Anatoly M. A description of invariant measures for actions of certain infinite-dimensional groups, (Russian) Dokl. Akad. Nauk SSSR, Tome 218 (1974), pp. 749-752 | MR 372161 | Zbl 0324.28014